zbMATH — the first resource for mathematics

Permanence of a delayed SIR epidemic model with density dependent birth rate. (English) Zbl 1117.34310
The authors consider the following SIR epidemic model with time delay \[ \frac{dS(t)}{dt}=-\beta S(t)I(t-h)-\mu _1S(t)+b\left( 1-\beta _1\frac{N(t)}{ 1+N(t)}\right), \]
\[ \frac{dI(t)}{dt}=\beta S(t)I(t-h)-\mu _2I(t)-\lambda I(t),\quad \frac{dR(t)}{dt}=\lambda I(t)-\mu _3R(t), \] where \(S(t),\) \(I(t)\) and \(R(t)\) denote the numbers of susceptible members to the disease, of infective members and of members who have been removed from the possibility of infection through full immunity, respectively. Some permanence results are established when the positive equilibrium exists.

34K25 Asymptotic theory of functional-differential equations
34K60 Qualitative investigation and simulation of models involving functional-differential equations
92D30 Epidemiology
Full Text: DOI
[1] Beretta, E.; Capasso, V.; Rinaldi, F., Global stability results for a generalized lotka – volterra system with distributed delays: applications to predator – prey and epidemic systems, J. math. biol., 26, 661-668, (1988) · Zbl 0716.92020
[2] Beretta, E.; Takeuchi, Y., Convergence results in SIR epidemic model with varying population sizes, Nonlinear anal., 28, 1909-1921, (1997) · Zbl 0879.34054
[3] Butler, G.; Freedman, H.I.; Waltman, P., Uniformly persistent systems, Proc. amer. math. soc., 96, 425-430, (1986) · Zbl 0603.34043
[4] Freedman, H.I.; Ruan, S., Uniform persistence in functional differential equations, J. differential equations, 115, 173-192, (1995) · Zbl 0814.34064
[5] Hale, J.K., Theory of functional differential equations, (1977), Springer New York · Zbl 0425.34048
[6] Hale, J.K.; Waltman, P., Persistence in infinite-dimensional systems, SIAM J. math. anal., 20, 388-395, (1989) · Zbl 0692.34053
[7] Hethcote, H.W., Qualitative analyses of communicable disease models, Math. biosci., 7, 335-356, (1976) · Zbl 0326.92017
[8] Kuang, Y., Delay differential equations with applications in population dynamics, (1993), Academic Press San Diego · Zbl 0777.34002
[9] Li, M.Y.; Muldowney, J.S.; ven den Driessche, P., Global stability of SEIRS epidemic model in epidemiology, Canad. appl. math. quart., 7, 409-425, (1999) · Zbl 0976.92020
[10] Li, M.Y.; Smith, H.L.; Wang, L., Global dynamics of an SEIR epidemic model with vertical transmission, SIAM J. appl. math., 62, 58-69, (2001) · Zbl 0991.92029
[11] Ma, W.; Song, M.; Takeuchi, Y., Global stability of an SIR epidemic model with time delay, Appl. math. lett., 17, 1141-1145, (2004) · Zbl 1071.34082
[12] Ma, W.; Takeuchi, Y.; Hara, T.; Beretta, E., Permanence of an SIR epidemic model with distributed time delays, Tohoku math. J., 54, 581-591, (2002) · Zbl 1014.92033
[13] Song, M.; Ma, W., Asymptotic properties of a revised SIR epidemic model with density dependent birth rate and time delay, Dynamic of continuous, discrete and impulsive systems, 13, 199-208, (2006) · Zbl 1102.34061
[14] Thieme, H.R., Mathematics in population biology, (2003), Princeton University Press Princeton, NJ · Zbl 1054.92042
[15] Wang, W., Global behavior of an SEIRS epidemic model with time delay, Appl. math. lett., 15, 423-428, (2002) · Zbl 1015.92033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.